Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 52, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Mar 23, 2007, 10:25 PM MDT for Lea County, New Mexico. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2007, 10:25 PM MDT (04:25 UTC)
- Expired
- Mar 23, 2007, 11:30 PM MDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Lea County, NM
The radar
The Midland/Odessa radar (KMAF), 142 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 8:54 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2078 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 2.2
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 240426
SVRMAF
NMC025-240530-
/O.NEW.KMAF.SV.W.0052.070324T0425Z-070324T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1025 PM MDT FRI MAR 23 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL AND SOUTHERN LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 1130 PM MDT
* AT 1024 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 24 MILES SOUTHWEST OF
LOVINGTON TO 29 MILES NORTH OF MENTONE...MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL AFFECT THE FOLLOWING LOCATIONS...
BUCKEYE...
LOVINGTON...
OIL CENTER...
MCDONALD...
MONUMENT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM MDT SATURDAY MORNING
FOR SOUTHEAST NEW MEXICO.
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3234 10370 3202 10369 3202 10329 3314 10324
3312 10371
$$2 follow-up statements
000
WWUS54 KMAF 240440
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1139 PM CDT FRI MAR 23 2007
NMC025-240530-
/O.CON.KMAF.SV.W.0052.000000T0000Z-070324T0530Z/
LEA NM-
1039 PM MDT FRI MAR 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR CENTRAL LEA COUNTY...
AT 1037 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE FROM 19 MILES SOUTHWEST OF LOVINGTON TO
26 MILES NORTH OF MENTONE...MOVING NORTHEAST AT 30 MPH. ANOTHER
SEVERE STORM WAS LOCATED NEAR LOVINGTON.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORMS INCLUDE...
LOVINGTON...MONUMENT AND MCDONALD.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM MDT SATURDAY MORNING
FOR SOUTHEASTERN NEW MEXICO.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3234 10370 3202 10369 3202 10329 3314 10324
3312 10371
$$000
WWUS54 KMAF 240501
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1156 PM CDT FRI MAR 23 2007
NMC025-240530-
/O.CON.KMAF.SV.W.0052.000000T0000Z-070324T0530Z/
LEA NM-
1056 PM MDT FRI MAR 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT
FOR CENTRAL LEA COUNTY...
AT 1055 PM MDT...THE PUBLIC REPORTED QUARTER SIZE HAIL BETWEEN HOBBS AND
LOVINGTON ON SH 18. THIS STORM IS NOW LOCATED 10 MILES SOUTHEAST OF
LOVINGTON MOVING NORTHEAST AT 30 MPH. WIND GUSTS IN EXCESS OF 70 MPH
ARE POSSIBLE.
LOVINGTON AND EUNICE ARE IN THE PATH OF AN APPROACHING LINE OF STORMS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM MDT SATURDAY MORNING
FOR SOUTHEAST NEW MEXICO.
TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 3234 10370 3202 10369 3202 10329 3314 10324
3312 10371
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 9:12 PM MDT, 1 hour 13 minutes earlier.
Area forecast discussion, Mar 23, 9:12 PM MDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1012 PM CDT FRI MAR 23 2007
UPDATED ZONES FOR NEW TORNADO WATCH #73. SEVERE WEATHER CONTINUES
TO MOVE ACROSS JEFF DAVIS... CULBERSON... AND SOUTHEASTERN NEW
MEXICO WITH LONG LIVED SUPERCELL OVER GLASSCOCK COUNTY. NEW WATCH
IN EFFECT TILL 10Z AND SEE NO LET UP WITH CURRENT STORMS.
&&
.PREV DISCUSSION... /ISSUED 322 PM CDT FRI MAR 23 2007/
UPDATE...
TORNADO WATCH #70 HAS BEEN ISSUED FOR THE SOUTHEASTERN NEW
MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE MARFA
PLATEAU...THE PRESIDIO VALLEY...THE BIG BEND REGION...THE TRANS
PECOS...AND THE WESTERN AND CENTRAL PERMIAN BASIN UNTIL 11 PM CDT
(10 PM MDT). WE WILL ISSUE A ZFP UPDATE TO INCLUDE THE WATCH
HEADLINE.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 58 72 59 68 / 80 60 20 70
CARLSBAD NM 52 73 52 72 / 60 40 20 60
DRYDEN TX 60 75 60 68 / 50 30 50 70
FORT STOCKTON TX 57 75 57 69 / 60 30 50 70
GUADALUPE PASS TX 47 67 46 70 / 50 20 20 50
HOBBS NM 57 72 53 68 / 80 60 20 70
MARFA TX 47 72 46 68 / 50 10 40 60
MIDLAND INTL AIRPORT TX 57 73 55 67 / 70 50 40 80
ODESSA TX 57 73 57 68 / 70 50 40 80
WINK TX 58 78 60 71 / 70 50 40 70
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 9 PM THIS EVENING TO 12 PM MDT SATURDAY
FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 1 PM
CDT /12 PM MDT/ SATURDAY FOR THE FOLLOWING ZONES...
ANDREWS...DAWSON...GAINES...GUADALUPE MOUNTAINS...MARTIN.
&&
99/99Hazardous weather outlook, Mar 23, 1:27 PM MDT, 8 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CDT FRI MAR 23 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-241930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 227 PM CDT FRI MAR 23 2007 /127 PM MDT FRI MAR 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL OF 2 INCHES IN DIAMETER AND LARGER...GUSTY WINDS OVER 65 MPH...AND POSSIBLY TORNADOES ARE EXPECTED TO DEVELOP OVER SOUTHEAST NEW MEXICO AND WEST TEXAS THIS AFTERNOON AND OVERNIGHT. ALTHOUGH LOCATIONS TO THE NORTH AND WEST OF A FORT DAVIS...FORT STOCKTON...BAKERSFIELD...STANTON...AND GAIL LINE WILL HAVE THE GREATEST RISK OF SEEING THESE SEVERE STORMS...ALL OF SOUTHEAST NEW MEXICO AND WEST TEXAS COULD SEE AT LEAST ISOLATED SEVERE STORMS. HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A THREAT AS COPIOUS AMOUNTS OF MOISTURE ARE AVAILABLE IN THE ATMOSPHERE. THIS WILL ESPECIALLY BE TRUE ALONG AND NORTH OF A GUADALUPE MOUNTAINS... JAL...AND STANTON LINE. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA UNTIL 300 PM CDT SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTER A LULL IN THUNDERSTORM ACTIVITY SATURDAY AFTERNOON AND EVENING...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE SATURDAY NIGHT OVER THE RIO GRANDE...BIG BEND REGION...AND LOWER TRANS PECOS. AS THE ACTIVITY SPREADS NORTH THROUGH SUNDAY AFTERNOON...THE SHOWERS AND STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD. THERE IS A SLIGHT CHANCE SOME OF THESE STORMS WILL BE SEVERE SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAINFALL AND FLASH FLOODING COULD BE MORE SIGNIFICANT AS MANY AREAS WILL NOT HAVE DRIED OUT FROM EARLIER RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND OVERNIGHT FROM THE VAN HORN AREA...DAVIS AND GLASS MOUNTAINS...AND NORTHWARD ACROSS THE STOCKTON PLATEAU...UPPER TRANS PECOS...PERMIAN BASIN... AND SOUTHEAST NEW MEXICO PLAINS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Mar 23, 8:33 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
933 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
03/23/2007 EDDY NM EMERGENCY MNGR
NUMEROUS REPORTS OF STREET FLOODING FROM SPOTTERS IN
CARLSBAD AND VICINITY. WATER IS UP TO ONE FOOT DEEP ON
SOME CITY STREETS WITH ILLINOIS CAMP ROAD FLOODED AND
IMPASSABLE. HEAVY RAINS CONTINUE TO FALL.
&&
74Local storm report, Mar 23, 8:47 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
947 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 2 E CARLSBAD 32.40N 104.20W
03/23/2007 E0.75 INCH EDDY NM TRAINED SPOTTER
SPOTTERS REPORTED PENNY SIZED HAIL EAST OF CARLSBAD
&&
74Local storm report, Mar 23, 9:25 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1025 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST TATUM 33.26N 103.32W
03/23/2007 M70 MPH LEA NM TRAINED SPOTTER
&&
74Local storm report, Mar 23, 9:34 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1034 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM TSTM WND GST TATUM 33.26N 103.32W
03/23/2007 M82.00 MPH LEA NM TRAINED SPOTTER
1032 PM FLASH FLOOD CARLSBAD 32.40N 104.24W
03/23/2007 EDDY NM TRAINED SPOTTER
THREE TO FOUR FEET OF WATER IN SOME OF THE MAJOR
INTERSECTIONS IN CARLSBAD.
&&
74Local storm report, Mar 23, 9:52 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1052 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 PM HAIL FORT DAVIS 30.59N 103.90W
03/23/2007 E0.75 INCH JEFF DAVIS TX FIRE DEPT/RESCUE
PENNY HAIL IN FORT DAVIS
&&
74Local storm report, Mar 23, 10:08 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1108 PM CDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM HAIL 5 W ANDREWS 32.32N 102.63W
03/23/2007 E1.00 INCH ANDREWS TX LAW ENFORCEMENT
QUARTER SIZE HAIL 5 MILES WEST OF ANDREWS.
&&
74The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 6:10 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| Mar 23, 7:09 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 66 min |
| Mar 23, 7:13 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
| Mar 23, 8:05 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 55 min |
| Mar 23, 8:09 PM MDT | Tornado Warning | MAF | Eddy | 36 min |
| Mar 23, 8:40 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 65 min |
| Mar 23, 8:53 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 67 min |
| Mar 23, 9:24 PM MDT | Flash Flood Warning | MAF | Lea | 6 hr |
| Mar 23, 9:43 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 62 min |
| Mar 23, 9:59 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 31 min |
| Mar 23, 10:45 PM MDT | Flash Flood Warning | MAF | Eddy | 6 hr |
| Mar 23, 11:27 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 48 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.